Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2007, 5:22 PM CDT for Cimarron County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 5:22 PM CDT (22:22 UTC)
- Expired
- May 25, 2007, 6:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
The radar
The Pueblo radar (KPUX), 205 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 252223 SVRAMA OKC025-252315- /O.NEW.KAMA.SV.W.0162.070525T2222Z-070525T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 522 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 615 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KENTON...OR ABOUT 28 MILES NORTHWEST OF BOISE CITY...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... KENTON... BLACK MESA PARK... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3700 10301 3677 10301 3700 10238 $$ JOHNSON
1 follow-up statement
000 WWUS54 KAMA 252254 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 554 PM CDT FRI MAY 25 2007 OKC025-252315- /O.CON.KAMA.SV.W.0162.000000T0000Z-070525T2315Z/ CIMARRON OK- 554 PM CDT FRI MAY 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN CIMARRON COUNTY... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLACK MESA PARK...OR ABOUT 24 MILES NORTHWEST OF BOISE CITY...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BLACK MESA PARK... KENTON... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3700 10301 3677 10301 3700 10238 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:15 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 25, 2:15 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 215 PM CDT FRI MAY 25 2007 .DISCUSSION... THE PANHANDLES WILL BE UNDER FAIRLY WEAK FLOW ALOFT THROUGH THE MEMORIAL DAY HOLIDAY. WEAK UPPER LEVEL SHORT WAVE TROUGHS WILL SLOWLY PUSH EAST NORTHEAST ONE FROM NORTH CENTRAL MEXICO AND ANOTHER FROM NORTHWEST MEXICO THROUGH THE WEEKEND. MEANWHILE...THE MOISTURE AND INSTABILITY WILL STICK AROUND FOR THESE SHORT WAVES TO WORK WITH AS THEY MOVE INTO WEST TEXAS. THEREFORE...THINK THERE WILL BE A DAILY CHANCE OF SHOWERS AND STORMS. ALSO THE NORTHERN STREAM SHORT WAVES WILL MOVE CLOSE ENOUGH TO OUR AREA TO KEEP A LEE-SIDE TROUGH IN TACT...WHICH WILL NOT ONLY KEEP OUR WINDS SOUTHERLY...BUT IT MAY BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. A DRYLINE IS EXPECTED TO DEVELOP AND MOVE TO THE EASTERN PANHANDLES ON TUESDAY AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE REGION ON WEDNESDAY MORNING. THE FLOW ALOFT THEN BECOMES NORTHWESTERLY BETWEEN AN UPPER LOW OVER THE MIDWEST AND A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE ROCKIES. MODELS INDICATE THAT THERE MAY BE SOME MINOR SHORT WAVES MOVING THROUGH THE NORTHWEST FLOW ALOFT AND ACROSS THE PANHANDLES THROUGH LATE NEXT WEEK...SO CAN NOT RULE OUT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. GENERALLY FOLLOWED THE GFS MODEL FOR TEMPERATURES...BUT BLENDED THE POP FORECAST BETWEEN SEVERAL MODELS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 56 75 58 77 57 / 30 30 30 20 20 BEAVER OK 58 79 60 80 59 / 20 30 30 30 20 BOISE CITY OK 56 79 57 80 57 / 30 30 30 20 20 BORGER TX 60 79 60 80 60 / 30 30 30 20 20 BOYS RANCH TX 58 81 59 83 59 / 30 30 30 20 20 CANYON TX 56 75 57 79 58 / 30 30 30 20 20 CLARENDON TX 58 75 58 75 58 / 30 30 30 30 20 DALHART TX 55 78 57 81 57 / 40 30 30 20 20 GUYMON OK 57 83 60 81 56 / 20 30 30 20 20 HEREFORD TX 55 75 56 79 58 / 40 30 30 20 20 LIPSCOMB TX 59 78 59 77 57 / 20 30 30 30 20 PAMPA TX 58 75 58 74 56 / 30 30 30 30 20 SHAMROCK TX 59 77 57 74 59 / 40 30 30 30 20 WELLINGTON TX 59 77 58 75 61 / 50 30 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/15
Hazardous weather outlook, May 25, 1:00 PM CDT, 4 hours 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAY 25 2007 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH SUNDAY NIGHT... THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
In the hours before
Local storm report, May 25, 1:26 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
126 PM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL 8 SSE PERRYTON 36.28N 100.75W
05/23/2007 E1.75 INCH OCHILTREE TX PUBLIC
&&
MRKLocal storm report, May 25, 1:46 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
146 PM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 35 NW MIAMI 36.05N 101.08W
05/23/2007 E1.75 INCH ROBERTS TX PUBLIC
HAIL DENTED VEHICLE IN EXTREME NORTHWESTERN ROBERTS
COUNTY
&&
MRKLocal storm report, May 25, 2:24 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 20 N MIAMI 35.98N 100.64W
05/24/2007 E0.88 INCH ROBERTS TX PUBLIC
&&
MRKSpecial weather statement, May 25, 4:20 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CDT FRI MAY 25 2007 OKZ001-252145- CIMARRON OK- 420 PM CDT FRI MAY 25 2007 ...STRONG THUNDERSTORM IN NORTHWESTERN CIMARRON COUNTY... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KENTON MOVING NORTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JOHNSON
Local storm report, May 25, 4:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 2 N KENTON 36.93N 102.97W
05/25/2007 E1.00 INCH CIMARRON OK PUBLIC
&&
MJSpecial weather statement, May 25, 5:10 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 510 PM CDT FRI MAY 25 2007 TXZ011-252300- OLDHAM TX- 510 PM CDT FRI MAY 25 2007 ...STRONG THUNDERSTORM IN EASTERN OLDHAM COUNTY... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST-CENTRAL OLDHAM COUNTY...OR ABOUT 7 MILES NORTH OF VEGA...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL...WINDS AROUND 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:23 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.